Alert archive / Puerto Rico / Red Flag Warnings in 2020
Red Flag Warning 1, NWS JSJ
NWS JSJ issued this red flag warning at Feb 13, 2020, 11:31 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2020, 11:31 AM CST (17:31 UTC)
- Expired
- Feb 13, 2020, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS JSJ
The text
As transmitted.
611 WWCA82 TJSJ 131731 RFWSJU URGENT - FIRE WEATHER MESSAGE National Weather Service San Juan PR 131 PM AST Thu Feb 13 2020 ...CRITICAL FIRE WEATHER CONDITIONS OCCURRING ACROSS THE SOUTHERN COASTAL PLAINS OF PUERTO RICO... PRZ014-027-132200- /O.NEW.TJSJ.FW.W.0001.200213T1731Z-200213T2200Z/ South Central Coastal Plains- Southwest Coastal Plains and Mona Island- 131 PM AST Thu Feb 13 2020 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM AST THIS EVENING FOR FIRE WEATHER ZONES 014 AND 027... The National Weather Service in San Juan has issued a Red Flag Warning, which is in effect until 6 PM AST this evening. * AFFECTED AREA...Fire weather zones 014 and 027. * WIND...15 to 20 mph with gusts to around 30 mph. * HUMIDITY...30-40 percent across the southeast, while 40-50 percent across the southwest. * THUNDERSTORMS...None. * HIGHEST THREAT...Southeast coastal plains of Puerto Rico in the vicinity of Camp Santiago, Salinas. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ICP/DS/GL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this red flag warning went out at Feb 13, 9:07 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 13, 9:07 AM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1107 AM AST Thu Feb 13 2020
.UPDATE...Mostly sunny skies prevailed across the islands during
the morning hours. Passing quick showers and low level clouds were
noted across the northern and eastern sections of Puerto Rico as
well across the U.S. Virgin Islands. Streamers were developing in
a strong east to northeast wind flow off the islands, but no
significant rainfall amounts are anticipated. For mainland PR, the
sea breeze convergence over the southwest coast of PR will lead to
isolated-scattered shower development across the west/southwest
sections of PR. However, due to 20-25 knot steering winds, showers
over land areas should be short lived.
&&
.AVIATION...Mainly VFR conditions expected to prevail across all
terminals. However, quick passing showers may cause brief MVFR
cigs across the Leeward/USVI terminals. Also, SHRA over west PR
could cause tempo MVFR cigs at TJMZ. The 13/12z TJSJ sounding
indicated breezy ENE trades at 20-27 kt below 2500 ft.
&&
.MARINE...Choppy wind driven seas will continue for the next few
days across the regional waters. Therefore, small craft advisories
are in effect due to seas up to 8 feet. Breezy trades around 20
knots are expected today with higher gusts. There is a moderate
to high risk of rip currents for most of the north and east facing
beaches of the islands.
&&
.PREV DISCUSSION... /issued 456 AM AST Thu Feb 13 2020/
SYNOPSIS...
Most fair weather conditions with some isolated showers over the
local waters were observed across the region in the night hours.
For today, less low-level moisture can limited the shower activity
across the islands. However, some isolated showers still
possibles across eastern PR and USVi in the morning hours, then in
the afternoon hours over the interior and western PR. A strong
surface high pressure will continue to generate easterly wind flow
across the local waters and hazardous marine conditions through
at least Saturday morning.
SHORT TERM...Thursday through Saturday...
Tutt low and associated trough will continue to sink southeast and
linger across the northern Leeward islands while slowly weakening
as an upper ridge builds just west of the forecast area. This will
place the region on the subsident side of the upper level trough
axis, resulting in drier and stable conditions across the region
today and through Friday. However the Atlantic Surface high
pressure will remain in place to maintain moderate to strong
easterly trades through today. This will continue to bring
occasional patches of low level moisture across the region from
time to time. Periods of passing showers over the coastal waters
and parts of the coastal areas of the islands can be expected
during the early morning hours. Afternoon shower activity today
should be limited to parts of the west sections of Puerto rico and
just downwind of the U.S. Virgin Islands steered by the
prevailing easterlies. Although no significant rainfall
accumulations is expected across the islands today, isolated areas
of moderate to locally heavy rainfall will remain possible mainly
in the west sections of Puerto Rico. This may cause minor ponding
of waters on roadways and in poor drainage areas but this will be
of short-lived.
The easterly trade winds are still forecast to gradually taper
off Friday into Saturday wile becoming more east southeast.
However, a weak easterly perturbation will bring a quick surge of
moisture across the region late friday through Saturday and this
in turn will increase the potential for the development of early
morning passing showers, along with a better chance for locally
and diurnally induced afternoon convection over parts of the
islands but with the the best chance still expected over the west
sections of Puerto Rico.
LONG TERM...Sunday through Friday...
By Sunday, the GFS model guidance suggest a trough at 700 mb over
the Anegada passage. This feature at the mid level will pull
moisture across the region. Therefore, scattered showers are
expected across eastern Puerto Rico in the morning hours and across
the interior and western Puerto Rico in the afternoon hours. The
biggest pulse of moisture is expected for Sunday, but then by Monday
another pulse of moisture can create the same weather scenario. By
Tuesday late in the afternoon, model guidance suggest dry air at mid
levels with precipitable water around 1.00-1.10. This dry pattern
can limit the development of rainfall activity across the region
through at least Friday. However, some little fragments of
moisture are expected to reach the local region and these in
combination with the local effects can result in afternoon
convection for sections over western and southwestern Puerto Rico.
AVIATION...
VFR conds thru fcst prd. Passing SHRA ovr regional
waters and en route btw PR and the northern Leeward Islands as well
as nr TKPK and TNCM til 13/14Z. . SCT-BKN lyr nr FL025...FL050. brief
Mtn top obscr ovr Ern PR due to SHRA/ low clds. VCSH at TJMZ/TJBQ fm
13/17Z-13/23Z. SFC wnds fm E 10 knots or less...increasing to 15-20
kt with higher gusts after 13/14z.
MARINE...
Hazardous marine conditions will continue across the regional waters
and local passages due to a easterly wind flow generate from a
surface high pressure over the Atlantic waters. There is a high risk
of rip currents for the north-central, northeastern beaches of
Puerto Rico, as well as the northeastern beach of St. Croix. These
conditions are expected to continue to at least Saturday for the
Atlantic waters, but return once again on Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 84 73 / 40 40 40 40
STT 84 74 83 74 / 30 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Friday afternoon for Culebra-
Northeast-Southeast.
High Rip Current Risk through late Friday night for North
Central-Northwest-San Juan and Vicinity.
High Rip Current Risk through late tonight for Central Interior.
VI...High Rip Current Risk through late Friday night for St Croix.
AM...Small Craft Advisory until 2 AM AST Friday for Coastal Waters OF
Northwestern Puerto Rico out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM.
Small Craft Advisory until 2 AM AST Saturday for Caribbean
Waters of Puerto Rico from 10 NM to 17N-Coastal Waters of
Northern Puerto Rico out 10 NM-Coastal Waters of Northern
USVI and Culebra out 10 NM-Coastal Waters of Southern USVI
Vieques and Eastern Puerto Rico out 10 NM-Mona Passage
Southward to 17N.
Small Craft Advisory until 2 PM AST Saturday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
Small Craft Advisory until 8 AM AST Saturday for Anegada Passage
Southward to 17N.
&&
SHORT TERM...DS
LONG TERM....GL
PUBLIC DESK...TWHazardous weather outlook, Feb 13, 4:12 AM CST, 7 hours 19 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 549 AM AST jueves 13 de febrero de 2020 AMZ710>745-PRZ001>013-141000- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y mar afuera del Atlantico y Caribe- 549 AM AST jueves 13 de febrero de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Vientos...Se esperan vientos sostenidos hasta 20 mph con rafagas mas fuertes ocasionalmente hasta 30 mph sobre las aguas locales y a lo largo de las areas costeras. .Oleaje... Se espera oleaje vigoroso y peligroso como resultantes de los vientos de entre 6 a 8 pies con oleaje ocasional de hasta 10 pies a traves de la mayoria de las aguas locales y a lo largo de areas de costeras. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para las playas del noroeste a noreste de Puerto Rico, incluyendo San Juan y Vecindad y Playa Culebrita. Existe un riesgo moderado en el resto de las playas, excepto para algunas playas del oeste y sur. .Dias dos hasta el siete...viernes a miercoles Oleaje vigoroso y peligroso a traves de la mayoria de las aguas regionales debido a oleaje como resultantes de los vientos. Riesgo moderado a alto de corrientes marinas prevalecera durante el periodo. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores. Sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-141000- San Tomas, San John y Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 549 AM AST jueves 13 de febrero de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia uno...Hoy y esta noche .Vientos...Se esperan vientos sostenidos hasta 20 mph con rafagas mas fuertes ocasionalmente hasta 30 mph sobre las aguas locales y a lo largo de las areas costeras. .Oleaje...Se espera oleaje vigoroso y peligroso como resultantes de los vientos de entre 6 a 8 pies con oleaje ocasional de hasta 10 pies a traves de la mayoria de las aguas locales y pasajes. .Corrientes marinas...Existe un riesgo alto de corrientes marinas para Cramer Park en Santa Cruz y un riesgo moderado de corrientes marinas para el resto de las playas. .Dias dos hasta el siete...viernes a miercoles Oleaje vigoroso y peligroso a traves de la mayoria de las aguas regionales debido a oleaje como resultantes de los vientos. Riesgo moderado a alto de corrientes marinas prevalecera durante el periodo. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores. Sin embargo, se les exhorta a los observadores individuales a reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
Nearby
Red Flag Warnings in Puerto Rico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.